I want off this rollercoaster.

If you have been reading my blog for, oh, the last month, then I’m sure you’ve read me complaining about my medical mystery. I’m starting to feel like that’s all I’ve been doing lately, complaining! But this has so completely consumed my life I don’t know how NOT to talk about it.

Long story short, for those who might not know, I recently started having a little trouble breathing and a tight feeling in my chest. It was thought that I was reacting to something in the air. And that might still be true. But that doctor’s visit led to a cardiologist referral, during which I did the whole treadmill test and EKG thing, all of which came back normal. I am still scheduled for an ECHO next week, only because they couldn’t do it the same day for insurance reasons. That doctor said that I could possibly no longer need the blood pressure medicine I’ve taken for three years, and it might be causing some of the problems. Just adding to the rollercoaster, the original doctor told me last week that I have hypothyroidism, and he put me on medicine for that, but didn’t take me off the BP meds just yet.

And so I have dutifully taken the thyroid medication (levothyroxine) since Friday morning. Five days. And I’ve already had enough of it! I feel worse right now than I did before I started taking it. I had almost started to feel some better before Friday, although I was still having insomnia and having to use the inhaler when my chest felt tight.

Friday night, I almost passed out at my parents house. Saturday, my stomach hurt so much that I could only compare it to the horrendous menstrual cramps that I had before my hysterectomy at age 29. Sunday was alright, because I took an Ambien and managed a mostly full night of sleep. Monday was terrible, although I’m not sure if it was related to my medical issues or recovering from the weekend trip. Tuesday, I felt alright in the morning after another Ambien night, but by the afternoon I was wishing I could permanently hook myself up to my daughter’s nebulizer and just breathe in a steady stream of albuterol. The chest tightness was THAT bad, and the inhaler was NOT working.

For some reason last night, I thought I’d try to sleep without the Ambien. Yeah, right. Although I’m kind of glad that I skipped it. I might be exhausted and mad that I am yet again wide awake at 2 am, but it’s given me cause to make the decision not to take another dose of the thyroid medication until I speak to the doctor. Reading up a little while ago on side effects of levothyroxine (generic Synthroid) only further cemented my decision. He told me that my TSH level was not extremely bad, but enough that it needed treatment…yet my SIL who has major thyroid issues is on a dose not much higher than mine. So now I’m wondering if I’m taking too much.

I’m hitting the inhaler every time I can, and I don’t feel like it’s helping. My chest HURTS right now. I don’t mean it hurts as in heart attack hurt…I mean it’s sore, if that makes sense. I could not get comfortable in the bed, and every time I managed to doze off I woke up feeling like I couldn’t breathe. When I noticed my hands feeling tingly and numb, I finally got up. Unfortunately, not before I’d managed to wake up my husband, who is already a nervous wreck because of what’s going on with me. This is the last thing he needs to be doing, worrying himself sick about me.

I am so miserable right now. I’ve spent a good chunk of the last two days in tears, and just trying to figure out where in the hell all of this came from. A month ago I was fine. Not sleeping well, but otherwise fine. The doctor told me last week that most if not all of the symptoms I’d been having could be explained by the hypothyroidism, and everything I’ve read so far seems to say that…but I’m also having a hard time believing that all of my more recent problems are related to it, I guess.

I just want to feel like myself again.

Advertisements

6 thoughts on “I want off this rollercoaster.

  1. I was on thyroid meds for 6 years in my 20’s. They are difficult to transition to, and I was tested and readjusted monthly. I encourage you to tell your doctor what is going on and perhaps get a second opinion on the hypo-thyroidism and the if you need to be on the meds. Maybe also ask Doc if there are any lifestyle changes you can make that would help.

    Stopping by from Pour Your Heart Out.

  2. Wow! I’m so sorry! I will be praying for you! As a nursing student, I have a plethora of scenarios running through my mind but hopefully, there will be something that sticks out that will help make the right diagnosis!!!

  3. I wish you good luck! I had an ECHO and stress test in January. They found that my hearts skips beats and Mitro Valve Prolapse. I hope you get your meds straightened out, and get to feeling good soon!

Speak Your Mind!

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s